Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this river flood warning at May 27, 2021, 8:20 PM CDT for Hunt County, Texas. It took effect at May 28, 2021, 8:12 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 8:20 PM CDT (01:20 UTC)
- In effect from
- May 28, 2021, 8:12 AM CDT
- Expired
- May 29, 2021, 9:46 AM CDT
- In force
- 26 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hunt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 132 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2). The gauge peaked at 16.88 ft at May 28, 2021, 4:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
486 WGUS44 KFWD 280120 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 820 PM CDT Thu May 27 2021 ...The National Weather Service in Fort Worth TX has issued a Flood Warning for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and Rockwall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-257-397-281930- /O.NEW.KFWD.FL.W.0069.210528T1500Z-210529T1636Z/ /QLAT2.1.ER.210528T1500Z.210529T0000Z.210529T0435Z.NO/ 820 PM CDT Thu May 27 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the South Fork Sabine River Near Quinlan. * From Friday morning to Saturday morning. * At 7:45 PM CDT Thursday the stage was 6.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to and crest just above 16 feet tomorrow evening. It will then fall below flood stage late tomorrow evening. * Impact...At 15.0 feet, minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634 $$ TXC231-281930- /O.NEW.KFWD.FL.W.0070.210528T1536Z-210529T1833Z/ /GNVT2.1.ER.210528T1536Z.210529T0000Z.210529T0632Z.NO/ 820 PM CDT Thu May 27 2021 The National Weather Service in Fort Worth has issued a * Flood Warning for the Cowleech Fork Sabine River At Greenville. * From Friday morning to Saturday afternoon. * At 7:45 PM CDT Thursday the stage was 6.4 feet. * Flood stage is 14.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tomorrow morning to and crest just under 15 feet tomorrow evening. It will then fall below flood stage early Saturday morning. * Impact...At 15.0 feet, caution should be exercised near the river as water will begin to flow out of the banks. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Bain
4 follow-up statements
636 WGUS84 KFWD 281312 FLSFWD Flood Statement National Weather Service Fort Worth TX 812 AM CDT Fri May 28 2021 ...The Flood Warning is extended for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. ...The Flood Warning continues for the following rivers in Texas... South Fork Sabine River Near Quinlan affecting Kaufman, Hunt and Rockwall Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-290715- /O.EXT.KFWD.FL.W.0070.210528T1312Z-210530T0051Z/ /GNVT2.1.ER.210528T1056Z.210529T0000Z.210529T1251Z.NO/ 812 AM CDT Fri May 28 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * From this morning to Saturday evening. * At 7:45 AM CDT Friday the stage was 15.8 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to rise to a crest near 17 feet this evening. It will then fall below flood stage tomorrow morning. * Impact...At 17.0 feet, Moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ TXC231-257-397-290715- /O.EXT.KFWD.FL.W.0069.210528T2216Z-210529T1515Z/ /QLAT2.1.ER.210528T2216Z.210529T0000Z.210529T0315Z.NO/ 812 AM CDT Fri May 28 2021 ...The Flood Warning is now in effect until late tomorrow morning... The Flood Warning continues for the South Fork Sabine River Near Quinlan. * From this afternoon to Saturday morning. * At 7:45 AM CDT Friday the stage was 7.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late this afternoon to a crest near 16 feet this evening. It will then fall below flood stage late this evening. * Impact...At 15.0 feet, Minor out of bank flooding will occur. && LAT...LON 3297 9627 3293 9615 3283 9620 3286 9634 $$ Sanchez
326 WGUS44 KFWD 281902 FLWFWD URGENT - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Fort Worth TX 202 PM CDT Fri May 28 2021 ...Forecast flooding changed from Minor to Moderate severity and increased in duration for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-291315- /O.EXT.KFWD.FL.W.0070.000000T0000Z-210530T0145Z/ /GNVT2.2.ER.210528T1056Z.210529T0000Z.210529T1345Z.NO/ 202 PM CDT Fri May 28 2021 ...Forecast flooding increased from Minor to Moderate severity and increased in duration until tomorrow evening... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * Until Saturday evening. * At 1:45 PM CDT Friday the stage was 16.9 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and moderate flooding is forecast. * Forecast...The river is expected to rise to a crest of 17.1 feet this evening. It will then fall below flood stage tomorrow morning. * Impact...At 17.0 feet, moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ 12
044 WGUS84 KFWD 290136 FLSFWD Flood Statement National Weather Service Fort Worth TX 836 PM CDT Fri May 28 2021 ...The Flood Warning continues for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars through flooded areas. Caution is urged when walking near riverbanks. && Additional information is available at www.weather.gov/fwd. TXC231-291945- /O.EXT.KFWD.FL.W.0070.000000T0000Z-210529T2349Z/ /GNVT2.1.ER.210528T1056Z.210528T2100Z.210529T1355Z.NO/ 836 PM CDT Fri May 28 2021 ...The Flood Warning is now in effect until tomorrow evening... The Flood Warning continues for the Cowleech Fork Sabine River At Greenville. * Until Saturday evening. * At 7:45 PM CDT Friday the stage was 16.6 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and minor flooding is forecast. * Forecast...The river is expected to fall below flood stage tomorrow morning and continue falling to 4.9 feet Wednesday evening. * Impact...At 17.0 feet, moderate out of bank flooding will occur. A few rural roads closures will be needed along the river reach. Moderate flooding will occur along the river through Greenville. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ 12
878 WGUS84 KFWD 291446 FLSFWD Flood Statement National Weather Service Fort Worth TX 946 AM CDT Sat May 29 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Cowleech Fork Sabine River At Greenville affecting Hunt County. TXC231-291600- /O.CAN.KFWD.FL.W.0070.000000T0000Z-210529T1446Z/ /GNVT2.1.ER.210528T1056Z.210528T2100Z.210529T1355Z.NO/ 946 AM CDT Sat May 29 2021 ...The Flood Warning for the Cowleech Fork Sabine River At Greenville has been cancelled... The Flood Warning is cancelled for the Cowleech Fork Sabine River At Greenville. * At 8:45 AM CDT Saturday the stage was 11.2 feet. * Flood stage is 14.0 feet. * Forecast...The river is expected to fall to near 5 feet by Thursday morning. && LAT...LON 3319 9605 3309 9595 3303 9607 3317 9619 $$ Sanchez
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 8:03 PM CDT, 17 minutes earlier.
Area forecast discussion, May 27, 8:03 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Fort Worth TX 803 PM CDT Thu May 27 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Friday/ There are two areas of ongoing showers and thunderstorms we are monitoring this evening. To our west, dryline convection has developed and continues to move toward our far western counties. To our north, showers and thunderstorms have developed along a slowly southward moving cold front. The 00Z FWD sounding reveals a stout cap in place near 750 mb, and this is also seen on GOES-16 satellite imagery as cumulus clouds across the region this afternoon/evening remained flat. North and Central Texas should remain rain/storm-free at least through the next 2-3 hours, but we'll start to see high clouds associated with the thunderstorms to our west stream in. The dryline thunderstorms should weaken as they approach our far western counties as they encounter some of the subsidence aloft. However, the line of thunderstorms across Oklahoma will likely reach the Red River closer to 9-10PM, the DFW Metroplex closer to 11PM-12AM, and areas south of the I-20 corridor after 1AM. It's highly likely this line will have an established cold pool, so any inhibition across our region won't have a major effect as it moves across North Texas. WoFS and high res guidance are in general agreement on the line of thunderstorms pushing through North Texas after midnight and possibly through Central Texas by early Friday morning. Damaging winds and hail continue to be the main threat as this line moves across the region overnight, as well as heavy rainfall given the soils remain saturated from recent rains. The forecast for Friday still remains uncertain as the cold front, currently extending across Oklahoma, is expected to stall across our region. If the line of thunderstorms exits Central Texas Friday morning, it's likely we'll see a few hours of rain-free weather through early Friday afternoon. However, additional showers and thunderstorms may develop along and south of the stalled frontal boundary Friday afternoon. Based on the latest guidance, it looks like the highest chances are generally south of I-20 and there is a potential for strong to severe thunderstorms once again. Further adjustments to the short term forecast will be made overnight and tomorrow, so be sure to check back for updates. Garcia && .LONG TERM... /Issued 353 PM CDT Thu May 27 2021/ /Friday Night through Thursday/ Friday night's forecast is heavily dependent upon the intensity of tonight's complex of storms as there is quite a bit of variability among the guidance. As of this writing, we'll keep relatively high PoPs in the forecast, particularly south and southwest of the Metroplex. If tonight's complex is particularly strong, then outflow and the associated frontal boundary may get pushed well south and storm chances would be considerably lower. This is suggested by the latest NAM guidance and we'll continue to adjust PoPs accordingly. Any convective activity should continue to move southeast through early Saturday morning with a generally quiet afternoon. High temperatures will top out in the lower 80s on Saturday. It looks like the active pattern will continue into at least the middle of next week with persistent troughing over the western CONUS. This will result in primarily diurnally driven convective development off to our west each afternoon and evening. Some of these storms will move into our far western counties Sunday night with the coverage of storms increasing on Monday and Monday night across the region. A slow moving upper trough will remain out over northwest Mexico into midweek. Ample moisture and instability each day will result in scattered showers and thunderstorms through Wednesday. Sporadic severe weather will be possible over the next 7 days with a continued threat for isolated flash flooding. Dunn && .AVIATION... /NEW/ /00Z TAFs/ VFR and southerly flow prevails at this time across all the terminals. Radar and satellite imagery depict convection is ongoing along the dryline in west Texas and across Oklahoma along a southward moving cold front. The dryline convection is not expected to impact the terminals, but high clouds will continue to stream in from the west. The line of thunderstorms in Oklahoma will likely reach the Metroplex terminals closer to 4-5Z and continue to move southward overnight. For Waco, introduced VCTS at 9Z, but confidence on this timing is slightly lower and we'll continue to adjust as needed. Expect periods of reduced visibility and gusty to strong winds as the line impacts the terminals. Expect another round of MVFR ceilings after 8-9Z and persisting through 16-17Z with VFR prevailing through the remainder of the period. Showers and thunderstorms may develop once again Friday afternoon, but confidence on VCTS/VCSH was too low to warrant a mention at this time. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 70 84 65 79 64 / 90 50 40 20 5 Waco 71 85 68 81 66 / 50 60 50 40 0 Paris 67 81 60 78 57 / 100 30 20 20 5 Denton 66 81 61 78 60 / 90 40 30 20 5 McKinney 68 82 63 78 61 / 100 30 30 20 0 Dallas 71 86 67 80 65 / 90 40 40 20 0 Terrell 68 83 64 80 61 / 100 40 40 30 5 Corsicana 71 84 67 80 63 / 70 60 50 30 5 Temple 70 85 66 81 65 / 30 60 50 40 5 Mineral Wells 67 82 63 78 62 / 60 60 40 20 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 27, 3:54 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 354 PM CDT Thu May 27 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 354 PM CDT Thu May 27 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorm chances will increase this evening as two lines of storms approach North Texas. These storms should be on a weakening trend as they enter North Texas, but damaging wind gusts will be possible as they move through the area. Additionally, heavy rainfall may result in flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms remain possible on Friday and early Saturday before a break in storm chances on Sunday. There is a conditional threat for severe weather on Friday. If strong to severe storms develop late Friday afternoon, large hail and damaging winds will be possible. Additional thunderstorms are possible during the first half of next week. Any storms during this time period could contain strong wind gusts and heavy rainfall that may result in flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:20 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 24 hr |
| May 27, 10:39 PM CDT | Special Weather Statement | FWD | Cooke, Grayson | 21 min |
| May 27, 10:57 PM CDT | Special Weather Statement | FWD | Montague | 48 min |
| May 27, 11:12 PM CDT | Special Weather Statement | FWD | Grayson | 48 min |
| May 27, 11:43 PM CDT | Special Weather Statement | FWD | Delta, Fannin, Grayson, Lamar | 47 min |
| May 27, 11:46 PM CDT | Special Weather Statement | FWD | Cooke, Montague | 44 min |
| May 28, 12:20 AM CDT | Special Weather Statement | FWD | Collin, Delta, Hopkins, Hunt, Rains, Rockwall | 55 min |
| May 28, 12:31 AM CDT | Special Weather Statement | FWD | Cooke | 44 min |
| May 28, 1:14 AM CDT | Special Weather Statement | FWD | Hopkins, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 61 min |
| May 28, 1:20 AM CDT | Special Weather Statement | FWD | Montague | 55 min |
| May 28, 2:06 AM CDT | Severe Thunderstorm Warning | FWD | Wise | 36 min |
| May 28, 2:31 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 37 min |
| May 28, 3:14 AM CDT | Special Weather Statement | FWD | Collin | 31 min |
| May 28, 9:54 AM CDT | River Flood Warning | FWD | Collin | 11 hr |
| May 28, 10:02 AM CDT | Special Weather Statement | FWD | Erath | 13 min |
| May 28, 10:42 AM CDT | Special Weather Statement | FWD | Comanche | 18 min |
| May 28, 10:47 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 43 min |
| May 28, 11:11 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 49 min |
| May 28, 11:40 AM CDT | Severe Thunderstorm Warning | FWD | Comanche | 50 min |
| May 28, 11:44 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Coryell, Hamilton | 61 min |
| May 28, 11:52 AM CDT | Flash Flood Warning | FWD | Comanche | 113 min |
| May 28, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 24 min |
| May 28, 12:10 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 65 min |
| May 28, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 58 min |
| May 28, 1:04 PM CDT | Special Weather Statement | FWD | McLennan | 26 min |
| May 28, 1:21 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 54 min |
| May 28, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 79 min |
| May 28, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 32 min |
| May 28, 2:00 PM CDT | Areal Flood Advisory | FWD | Comanche | 3 hr |
| May 28, 2:32 PM CDT | Areal Flood Advisory | FWD | Hood, Somervell | 3 hr |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Falls, McLennan | 61 min |
| May 28, 2:51 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| May 28, 3:10 PM CDT | Special Weather Statement | FWD | Eastland | 35 min |
| May 28, 3:32 PM CDT | Areal Flood Advisory | FWD | Coryell, Hamilton | 7 hr |
| May 28, 3:40 PM CDT | Special Weather Statement | FWD | Hill | 20 min |
| May 28, 3:43 PM CDT | Special Weather Statement | FWD | Falls | 47 min |
| May 28, 3:49 PM CDT | Special Weather Statement | FWD | Coryell | 26 min |
| May 28, 3:52 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| May 28, 4:18 PM CDT | Special Weather Statement | FWD | Falls | 57 min |
| May 28, 4:21 PM CDT | Special Weather Statement | FWD | Lampasas, Mills | 54 min |
| May 28, 4:27 PM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Johnson | 2 hr |
| May 28, 4:33 PM CDT | Areal Flood Advisory | FWD | Falls | 6 hr |
| May 28, 4:37 PM CDT | Special Weather Statement | FWD | Bell | 38 min |
| May 28, 5:01 PM CDT | Special Weather Statement | FWD | Hamilton | 29 min |
| May 28, 5:15 PM CDT | Special Weather Statement | FWD | Robertson | 45 min |
| May 28, 5:46 PM CDT | Areal Flood Advisory | FWD | Milam, Robertson | 5 hr |
| May 28, 5:49 PM CDT | Areal Flood Warning | FWD | McLennan | 3 hr |
| May 28, 5:55 PM CDT | Special Weather Statement | FWD | McLennan | 50 min |
| May 28, 6:04 PM CDT | Areal Flood Advisory | FWD | Bell, Coryell | 3 hr |
| May 28, 6:56 PM CDT | River Flood Warning | FWD | Coryell | 18 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.